Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

The problem of Horn and Tarski


Author: Egbert Thümmel
Journal: Proc. Amer. Math. Soc. 142 (2014), 1997-2000
MSC (2010): Primary 06A06, 06E10
DOI: https://doi.org/10.1090/S0002-9939-2014-11965-4
Published electronically: March 14, 2014
MathSciNet review: 3182018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In 1948 A. Horn and A. Tarski asked whether the notions of a $ \sigma $-finite cc and a $ \sigma $-bounded cc ordering are equivalent. We give a negative answer to this question.


References [Enhancements On Off] (What's this?)

  • [BPT] B. Balcar, T. Pazák, and E. Thümmel.
    On Todorčević orderings.
    In preparation.
  • [HT48] Alfred Horn and Alfred Tarski, Measures in Boolean algebras, Trans. Amer. Math. Soc. 64 (1948), 467-497. MR 0028922 (10,518h)
  • [Tal08] Michel Talagrand, Maharam's problem, Ann. of Math. (2) 168 (2008), no. 3, 981-1009. MR 2456888 (2010d:28003), https://doi.org/10.4007/annals.2008.168.981
  • [Tod91] Stevo Todorčević, Two examples of Borel partially ordered sets with the countable chain condition, Proc. Amer. Math. Soc. 112 (1991), no. 4, 1125-1128. MR 1069693 (91j:03065), https://doi.org/10.2307/2048663

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 06A06, 06E10

Retrieve articles in all journals with MSC (2010): 06A06, 06E10


Additional Information

Egbert Thümmel
Affiliation: Táborská 680, 251 01 Říčany, Czech Republic
Email: thuemmel@rzone.cz

DOI: https://doi.org/10.1090/S0002-9939-2014-11965-4
Received by editor(s): June 18, 2012
Received by editor(s) in revised form: July 25, 2012
Published electronically: March 14, 2014
Communicated by: Julia Knight
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society